| Catalog Number |
227402000 |
| Medical Device Problem Codes |
Break (1069); Device-Device Incompatibility (2919); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/17/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the screwdriver is broken, and will not lock while tightening.
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5, d9, h6 (medical device problem code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information was received providing answers from the following questions: 1.Did it break into two or more pieces? if yes, were all the fragments retrieved from the patient? if no, please specify what is the alleged deficiency, is it bent, cracked, stripped, scratched, worn or cross threaded? - the driver did not break, it is still complete in one piece.It is not bent but possible stripped or cross threaded.It is the torque locking mechanism that is malfunctioning, while attempting to tighten/loosen a screw.All of the other information was already given.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿the screwdriver is broken, will not lock while tightening.¿ ¿the driver did not break, it is still complete in one piece.It is not bent but possible stripped or cross threaded.It is the torque locking mechanism that is malfunctioning, while attempting to tighten/loosen a screw.All of the other information was already given.¿ the product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the quickset ratchet scdr hdl has signs of multiple use for a long period of time a functional test was performed manually, which revealed that the ratcheting mechanism was not functioning correctly.It is most likely caused by internal damage to the device mechanism, resulting in stripped condition in a component that do not actuate as intended.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.Additionally, the device was manufactured in 2002, has been in service for over 16 years and shows signs of heavy repeated use.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the quickset ratchet scdr hdl would have contributed to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (bs0302) provided is not a valid finished goods lot#.Corrected: h3.